Hello everyone, I just had an appointment at my new dermatologist and I am little bit surprised so I would like to get an opinion from other doctors. I have mild acne on the face that increases when I have my period. I got this when I stopped my birthcontrol pill (diane 35). It´s nothing extreme or shocking but I like to have my skin smooth. So here we go, he said that I have an excess of sebum and prescribed me for one week prednisone and clobex SHAMPOO to wash my face with. Is it ok?
Prescribed Clobex Shampoo for Face and Prednisone for ACNE by a Dermatologist
Doctor Answers (1)
Although some doctors may choose this approach, I do not use prednisone nor topical steroids (clobex) for acne. There are many other traditional approaches that carry less risks including oral antibiotics, topical retinoids and topical antibiotics. On occasion strong steroids may cause acne "steroidal acne" and fluorinated topical steroids on the face may cause perioral dermatitis a condition that may be difficult to treat.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.